MAUDE Adverse Event Report: DEPUY MITEK RIGIDFIX FEMORAL ROD 10 MM 1PK; BONENAIL GUIDEWIRE

DEPUY MITEK RIGIDFIX FEMORAL ROD 10 MM 1PK; BONENAIL GUIDEWIRE
Catalog Number 213710
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.Visual observation indicates the thumbscrew was broken, but no anomalies with the femoral rod.The femoral rod is stuck inside the guide frame and cannot be separated.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The device appears to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot number was supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).The serial number is currently unavailable.(b)(4).
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that at the end of an anterior cruciate ligament (acl) surgical procedure, it was observed that the thumbscrew on the customer rigidfix btb guideframe broke off causing their femoral rod, 10 mm to become stuck inside the guideframe.The happened at the end of the procedure when the device was being removed.The sales rep reported that the surgeon had completed the procedure with no patient consequences or delays.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RIGIDFIX FEMORAL ROD 10 MM 1PK
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7788409
Report Number1221934-2018-54505
Device Sequence Number1808778
Product Code FZX
UDI-Device Identifier10886705003044
UDI-Public10886705003044
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2015
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE FRAME DEVICE